Jump to content


Photo

Adderall Side Effects Question

Adderall Medications Side Effects

  • Please log in to reply
5 replies to this topic

#1 DogDaze

DogDaze

    Member

  • Members
  • 4 posts

Posted 12 April 2013 - 01:43 PM

I have come to this site a few times to read what others post, but this is my first post, so bare with me. I have been on generic Adderall (regular form, not extended release) for a little over a year now, with changes in dosage to find what "helps" me. I'm not all that thrilled with my doctors plan - or what he considers to be an improvement of my condition. He is happy with the fact of me telling him that I don't feel as tired through out the day as being sufficient treatment. I have made multiple complaints to him about my confusion or rather finding it more difficult to remember things, form a coherent thought, and difficult to focus on a thought or task. He has never seemed concerned about this because all he hears is "but you're not as tired as you were and you're not napping". He usually brushes off the concern with the fact that I'm under a lot of stress; ok yes I agree that stress can effect those things but I'm talking about a gradual increase of this problem for the past year now! Now more recently to top things off I have found myself to be WAY more irritable/angry/quickly get upset all the time. I'm not sure if this is a side effect of the drug or if it's more due to new stresses in my life. I looked up online the side effects of Adderall, and yes being more irritable is on the list, but says it's not a common side effect. My boyfriend has been trying to tell me that it's most likely the Adderall making me this way - but I'm not sure if it is the medication or just me not being happy with my life in general right now. 

 

So I guess I am wondering if any others have been on Adderall and what side effects they have experienced with it?

 

I'm trying to figure out if I should stay on the medication, because yes it has helped me with my day time sleepiness, or if these mood changes are a result of the medication and I need to switch to something else. I have tried other medications in the past and none have helped me feel as awake/able to function; but at what expense do you accept being awake and a mean/miserable/unhappy/emotional mess of a person versus being tired, unable to work but happy??! 

 

(With any suggestions/advice of changing medications please keep in mind I have no medical insurance so I also have to look at the fact that I can somewhat afford Adderall)

 

Thank you.

 



#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 12 April 2013 - 03:15 PM

I've had those symtpoms for years, but usually coming down at the end of an Adderall dose would amplify the problems. I'm with you; I can handle the fatigue. I'm an old pro at fighting sleep. It's the idiot brain feeling that drives me nuts.



#3 doinmdarndest

doinmdarndest

    Member

  • Banned
  • 156 posts
  • Gender:Male
  • Location:n california
  • Interests:construction kayaking bowling cool old stuff my wonderful little blonde gal

Posted 13 April 2013 - 12:56 AM

adderall makes me less irratable, unless i'm having stressful troubles i cannot resolve. then i tend to become irritated if/when my wife tries to interact w/me while i'm trying to deal w/the stressor, this has happened in the past.

more recently i force myself not to act out of feeling irritated regardless of my situation.

i have forced myself not to act out of any abnormal feeling amphetamines have given me in my 3+ decades using them. these feelings include irratability, paranoia and others as well.

acting normal despite their presence in me, over the course of years, has somehow resulted in the diminishing of these side effects in me. today they are virtually absent in all circumstances.

i beleive it is possible for a human to condition response to stimulants in this way. it requires dedication, resolve and a strong mind.

stimulants are not for everybody. if you cannot use them w/o reacting to any impulse toward abnormal/irrational behavior they likely aren't for you.

but if you can eds/fatigue is defeated.

have you tried nuvigil or provigil? these work for some of us yet they are 'mystery drugs' as medical science does not know how they work. in me the stuff produced mental lapses. i accidentaly shoplifted twice on nuvigil.

just walked out of the store absent mindedly carrying in my hand unpaid for merchandise (after the initial shock from realising what i had done i went back and paid)

also the wakefulness from nuvigil was negligable in comparison to wakefulness brought to me w/traditional stimulants. we are all unique/different. whats best for each individual case of n. must be determined by the doctor and the patient. it takes time. sometimes years.

#4 DogDaze

DogDaze

    Member

  • Members
  • 4 posts

Posted 14 April 2013 - 08:23 PM

doinmdarndest - I did try Provigil, was the first med I was put on, it helped at first but quickly had no effect for me at all. Adderall is the 3rd med I have tried with the best results; until recently with the irritability effects becoming uncontrollable. I have been on the Adderall (different doses) for over a year, but it has only been in the past 3 months or so that the irritability issues have started. I have had a lot of extra stress in my life so I was attributing the moodiness to that, but am now thinking it might be all of it combined making me have these emotions. 

I am curious how do you control your emotions due to the irritability? I have been trying to think of ways to handle the emotions brought on by it but have yet to find what will work for me. As the other person commented on how these emotions may be exacerbated when the medication is starting to wear off, I have found that to be a trend. So I have tried to avoid things that I know will over stress me or throw me into one of my "fits" but it seems like no matter how hard I try it's still all the little mundane things that happen in every day life will just seem 100 times worse for me and I either get overly angry or start to cry from the overwhelming emotions. So any tips on how to control or avoid these emotions would be a great help! 



#5 Misseddx

Misseddx

    Member

  • Members
  • 16 posts

Posted 29 April 2013 - 02:59 PM

I have a new dx of N and my sleep dr has prescribed adderall (after an uncessful trial with nuvigil). I recently started it, so cant yet share my experience. However, my sleep dr said irritability is a very common symptom & is the 1st sympton he listed. You may want to talk to your pharmacist to review what your are taking, dose changes & describe your symptoms, as the increased irritability is new for you. My pharmacist has been invaluable. Good luck!

#6 sleepwalkingmama

sleepwalkingmama

    Member

  • Members
  • 15 posts

Posted 26 May 2013 - 10:32 PM

Can you switch to XR? Much smoother, I tried immediate release first and was a total *BEEP*. XR is better. Anything over 30 mg though and I'm an anxious wreck.





Also tagged with one or more of these keywords: Adderall, Medications, Side Effects